MAUDE Adverse Event Report: COVIDIEN 10FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 10FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721055
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the guide wire of the kangaroo ng tube could not be removed after placement, so the tube was removed.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.A sample was received for the evaluation.Upon performing visual inspection, the sample requires an insert of 10ml of water into the tube to activate the hydromer coating.After the water activate the hydromer coating, the stylet was able to remove from the tube.Therefore, the reported condition is not confirmed.The most likely root cause indicates that this issue could have occurred due to inadequate use of the procedure, if the instructions of use are not followed properly.The tube was not filled with enough water (10 cc) to remove the stylet smoothly.The feeding tubes should be flushed frequently to prevent clogging that may cause the medication and nutrition accumulation through the tube.Please refer to the instruction for use (ifu) information for the proper procedure for insertion of the feed tube and extraction of the stylet for stylet placement.Using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating.The ifu states that a once the tube position has been confirmed, reactivate the hydromer coating with another 10 cc of water before attempting removal, if the stylet has been indwelling for any appreciable time.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.

Brand Name
10FR X 55 ENTRIFLEX W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9513600
Report Number9612030-2019-02382
Device Sequence Number16529531
Product Code KNT
UDI-Device Identifier10884521518865
UDI-Public10884521518865
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884721055
Device Catalogue Number8884721055
Device Lot Number509780964X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/27/2020
Patient Sequence Number1